Wisconsin, 2015

Damaging Wind in Wisconsin, August 17, 2015

August 17, 2015 · NWS MKX · 1 event in 1 county or zone

Numerous thunderstorms developed across southern WI ahead of a cold front. One thunderstorm produced a severe downburst.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Numerous thunderstorms developed across southern WI ahead of a cold front. One thunderstorm produced a severe downburst.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 17, 2:35 PM CST, 23 minutes earlier.

Area forecast discussion, Aug 17, 2:35 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT MON AUG 17 2015

.SHORT TERM...

.LATE THIS AFTERNOON AND EARLY EVENING...FORECAST CONFIDENCE IS
MEDIUM.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CURRENTLY ARE
SHIFTING SLOWLY NORTHEASTWARD ACROSS THE AREA...ALONG AND AHEAD OF A
WEAK COLD FRONT. THE PRECIPITATION WAS BEING FED BY UPPER DIVERGENCE
FROM A RIGHT REAR ENTRANCE REGION OF A 250 MB JET STREAK. THERE WAS
ALSO SOME 700 MB MOISTURE AND CYCLONIC VORTICITY ADVECTION IN THIS
AREA.

THE UPPER DIVERGENCE IS EXPECTED TO SHIFT EASTWARD ACROSS THE AREA
LATE THIS AFTERNOON INTO EARLY EVENING...AS THE SURFACE COLD FRONT
SLOWLY STALLS ACROSS OR JUST SOUTH OF THE AREA. BEST MESOSCALE
MODELS HAVE BEEN THE HRRR AND EXPERIMENTAL HRRR MODELS...WHICH HAVE
BEEN SLOW THEMSELVES TO INITIATE THE CURRENT CONVECTION. THEY HAVE
THIS ACTIVITY SLIDING OFF TO THE EAST OF THE AREA BY EARLY THIS
EVENING. FOLLOWED THIS TREND WITH THE HIGH END POPS INTO EARLY
EVENING.

SMALL HAIL AND GUSTY WINDS TO AROUND 40 MPH ARE MAINLY EXPECTED WITH
THE STRONGER STORMS...AS DEEP LAYER SHEAR AND MID LEVEL LAPSE RATES
REMAIN RATHER WEAK. AN ISOLATED SEVERE STORM IS POSSIBLE...GIVEN
DECENT 0 TO 3 KM AND MEAN LAYER CAPES ACROSS THE AREA.

.REST OF TONIGHT INTO TUESDAY...FORECAST CONFIDENCE IS MEDIUM.

MORE UNCERTAINTY WITH REGARDS TO POPS FOR LATER THIS EVENING INTO
TUESDAY MORNING. FRONTAL BOUNDARY SHOULD STALL ACROSS OR JUST SOUTH
OF THE AREA. 500 MB VORTICITY MAXIMUM DOES SHIFT THROUGH THE AREA
LATER TONIGHT...WHICH MAY BRING SOME UPWARD MOTION. THE MESOSCALE
MODELS TRY TO BRING IN SOME SHOWERS/STORMS FROM THE SOUTHWEST WITH
THIS FEATURE. KEPT CHANCE POPS FOR COLLABORATION SAKE FOR NOW...BUT
IT MAY END UP DRIER THAN FORECAST.

SHOULD SEE FOG AND SOME LOW STRATUS DEVELOP ACROSS THE AREA LATER
THIS EVENING INTO TUESDAY MORNING...WITH LIGHT WINDS AND MOIST LOW
LEVELS. DENSE FOG IS NOT ANTICIPATED...THOUGH COULD SEE IT IN LOW
LYING AREAS AS WINDS ABOVE THE WEAK INVERSION WEAKEN. THIS WILL HAVE
TO BE WATCHED BY LATER SHIFTS.

BETTER POPS RETURN TUESDAY AFTERNOON...AS FRONT BEGINS TO MOVE
NORTHWARD AS A WARM FRONT. ANOTHER 500 MB VORTICITY MAXIMUM
APPROACHES THE AREA LATER IN THE DAY...ALONG WITH AN INCREASING LOW
LEVEL JET. DEEP LAYER SHEAR REMAINS WEAK IN THE AFTERNOON...WITH
MODEST MEAN LAYER CAPES. SO...THINK SEVERE RISK IS MINIMAL IN THE
AFTERNOON PERIOD.

.TUESDAY NIGHT AND WEDNESDAY...FORECAST CONFIDENCE...MEDIUM

THE GFS MOVES THE STRONG MID/UPPER TROUGH INTO THE UPPER
MISSISSIPPI VALLEY WEDNESDAY. THE UPPER FLOW IS DIFFLUENT TUESDAY
NIGHT AHEAD OF THE TROUGH AND APPROACHING JET. AS THE 250 MB
UPPER JET ROUNDS THE BASE OF THE TROUGH AND LIFTS ACROSS WISCONSIN
IT INCREASES TO 115 KNOTS. THE UPPER DIVERGENCE AND 700 MB UPWARD
MOTION IS STRONGEST TUESDAY NIGHT...BUT WEAKER UPWARD MOTION
CONTINUES INTO THE EARLY AFTERNOON OVER SOUTHEAST WISCONSIN. 700
MB LEVELS ARE NEAR SATURATION TUESDAY NIGHT WITH THE MID LEVEL
DRYING WEDNESDAY MORNING. THE FAR SOUTHEAST IS STILL NEAR THE 700
MB MOISTURE INTO THE AFTERNOON. A 40 KNOT 700 MB SPEED MAX PUSHES
INTO THE SOUTHWEST TUESDAY NIGHT...WITH THE 55 KNOT CORE OVER
SOUTHERN WISCONSIN AROUND NOON WEDNESDAY.

THE 850 MB THERMAL RIDGE IS INTO SOUTHERN WISCONSIN LATE TUESDAY
NIGHT AND REMAINS NEAR KENOSHA WEDNESDAY AFTERNOON. COLD AIR
ADVECTION OCCURS OVER SOUTH CENTRAL WISCONSIN WEDNESDAY
MORNING...AND ACROSS THE SOUTHEAST BY NOON. THE RIBBON OF 850 MB
MOISTURE IS ACROSS MOST OF THE FORECAST AREA BY SUNRISE WEDNESDAY
WITH DRYING FROM THE WEST REACHING LAKE MICHIGAN BY NOON.

SHOWERS AND THUNDERSTORMS OCCUR OVER MUCH OF THE AREA TUESDAY
NIGHT AND BECOMES MORE OF A LINE AS THEY STRENGTHEN AGAIN OVER
SOUTHEAST WISCONSIN WEDNESDAY MORNING. BY WEDNESDAY AFTERNOON THE
PRECIPITATION IF ALL TO THE NORTH AND EAST AS THE MID AND THEN LOW
LEVEL DRYING TAKES OVER.

ZERO TO 1 KM CAPE IS AROUND 500 JOULES/KG TUESDAY NIGHT AND NEAR
800 JOULES/KG OVER THE FAR EAST BY MID MORNING. TIMING FOR THE
SEVERE POTENTIAL IS POOR...BUT SOME SEVERE POTENTIAL IS THERE
TUESDAY NIGHT. THE MODELS HAVE TRENDED A LITTLE SLOWER...AND ANY
MORE DELAY WOULD INCREASE THE RISK...OVER THE EAST ON WEDNESDAY.

.WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE...MEDIUM

THE GFS BRINGS A CLOSED MID/UPPER LOW NEAR DULUTH WEDNESDAY NIGHT
BEFORE LIFTING INTO SOUTHERN CANADA THURSDAY. BOTH THE 12Z NAM AND
00Z ECMWF IS A LITTLE QUICKER...AND NOT AS STRONG WITH THE LOW.

THE 850/700 MB RH INCREASES OVER SOUTH CENTRAL WISCONSIN EARLY
WEDNESDAY EVENING...AND OVER MUCH OF THE SOUTH WEDNESDAY NIGHT
WITH THE EDGE OF THE HIGHER RH NEAR THE ILLINOIS BORDER AREA.

THE WRAP AROUND PRECIPITATION STAYS NORTHWEST OF THE FORECAST
AREA...BUT THE GFS DOES BRUSH NORTHWEST SAUK COUNTY BRIEFLY
WEDNESDAY NIGHT.

THE 850/700 MB RH LIFTS NORTH DURING THE DAY THURSDAY. WEST
WINDS WILL BE BRISK.

.LONG TERM...

.THURSDAY NIGHT AND FRIDAY...FORECAST CONFIDENCE...MEDIUM

A ZONAL FLOW AGAIN BRIEFLY DEVELOPS IN THE MID/UPPER LEVELS
ACROSS WISCONSIN WITH ANOTHER SHORTWAVE MOVING TOWARD THE NORTHERN
ROCKIES FRIDAY. THE GFS IS A LITTLE SLOWER WITH THIS.

BOTH THE GFS AND ECMWF ARE MAINLY DRY.

.FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE...MEDIUM

THE MID/UPPER TROUGH EXITS THE NORTHERN ROCKIES AND MOVES INTO THE
NORTHERN PLAINS WITH A WEAK RIDGE OVER WISCONSIN.

BOTH THE 12Z GFS AND 00Z ECMWF KEEP A LOW OVER THE PLAINS WITH
SOME PRECIPITATION JUST APPROACHING THE FORECAST AREA.

.SUNDAY...FORECAST CONFIDENCE...MEDIUM

THE SHORTWAVE REACHES THE UPPER MISSISSIPPI VALLEY SUNDAY. THE
GFS IS JUST A LITTLE FARTHER NORTH AND SLOWER WITH THE SHORTWAVE.

THE SURFACE TROUGH MOVES INTO THE UPPER GREAT LAKES ALONG WITH A
BAND OF MODERATE PRECIPITATION WITH A TRAILING COLD FRONT.

.MONDAY...FORECAST CONFIDENCE...MEDIUM

THE SHORTWAVE MOVES ACROSS THE UPPER GREAT LAKES.

THE 00Z ECMWF HAS SOME LIGHT PRECIPITATION WITH THE LINGERING
UPPER LOW...MAINLY NORTH AREAS...WHILE THE GFS IS DRY ON MONDAY AS
HIGH PRESSURE APPROACHES FROM THE PLAINS.

&&

.AVIATION/00Z TAFS/...

A WEAK COLD FRONT WILL STALL AROUND OR JUST SOUTH OF THE AREA LATE
THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED INTO THE EARLY EVENING HOURS...BEFORE
SHIFTING OFF TO THE EAST. SMALL HAIL AND GUSTS TO 40 MPH ARE
EXPECTED WITH THE STRONGER STORMS...WITH MVFR VISIBILITIES.

ENOUGH LOW LEVEL MOISTURE AND LIGHT WINDS LATER TONIGHT INTO TUESDAY
MORNING SHOULD LEAD TO IFR FOG AND SOME LOW STRATUS DEVELOPMENT
ACROSS THE AREA. KEPT THIS MENTION GOING IN TAFS.

FRONT MOVES NORTHWARD THROUGH AREA TUESDAY AS A WARM FRONT...WHICH
WILL BRING MORE CHANCES FOR SHOWERS AND STORMS. BEST CHANCES WILL BE
LATER IN THE DAY. WILL MENTION VICINITY THUNDER IN TAFS...GIVEN SOME
TIMING/AREAL COVERAGE UNCERTAINTY. SOUTHEAST WINDS SHOULD INCREASE
DURING THE DAY TUESDAY.

&&

.MARINE...

SCATTERED/NUMEROUS SHOWERS/STORMS ARE EXPECTED TO AFFECT THE
NEARSHORE WATERS OF LAKE MICHIGAN INTO THE EARLY EVENING HOURS...AS
A WEAK COLD FRONT MOVES INTO THE AREA. SMALL HAIL AND GUSTY WINDS TO
33 KNOTS ARE POSSIBLE IN THE STRONGER STORMS.

SHOULD SEE FOG DEVELOP ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN
LATER TONIGHT INTO TUESDAY MORNING...WITH LIGHT WINDS AND A MOIST
AIRMASS OVER THE REGION. NOT EXPECTING WIDESPREAD DENSE FOG AT THIS
TIME...BUT WILL NEED TO BE MONITORED BY LATER SHIFTS.

MORE SHOWERS AND STORMS ARE FORECAST BY TUESDAY AFTERNOON...WITH THE
BEST CHANCES TUESDAY NIGHT INTO EARLY WEDNESDAY...AS STRONG LOW
PRESSURE MOVES THROUGH THE REGION.

A TIGHT PRESSURE GRADIENT ON WEDNESDAY INTO THURSDAY SHOULD LEAD TO
WINDY CONDITIONS ACROSS THE NEARSHORE WATERS. WINDS SHOULD BE
OFFSHORE DURING THIS TIME. GALE FORCE GUSTS MAY BE POSSIBLE AT
TIMES...WITH A SMALL CRAFT ADVISORY LIKELY NEEDED IN LATER
FORECASTS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/TUESDAY AND AVIATION/MARINE...WOOD
TUESDAY NIGHT THROUGH MONDAY...HENTZ
Hazardous weather outlook, Aug 17, 2:26 PM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 PM CDT MON AUG 17 2015

WIZ046-047-051-052-056>060-062>072-182030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
326 PM CDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED SOUTHEAST INTO THE EARLY
EVENING. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS ESPECIALLY TUESDAY
EVENING WITH THE HIGHEST CHANCES OF THE SEVERE WEATHER BEING IN
SOUTH CENTRAL WISCONSIN WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS
WEST OF A DELLS TO MONROE LINE.

CHANCES FOR THUNDERSTORMS WILL LINGER INTO WEDNESDAY MAINLY
EAST...BUT ARE NOT EXPECTED TO BE SEVERE AT THIS POINT. THERE
IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY EVENING.

LMZ643>646-182030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
326 PM CDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS MAINLY THIS EVENING. SOME MAY
PRODUCE SMALL HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY INTO WEDNESDAY WITH
STRONG WINDS POSSIBLE WITH THESE STORMS.

STRONG SOUTHWEST TO WEST WINDS ARE LIKELY WEDNESDAY AFTERNOON INTO
THURSDAY WITH SMALL CRAFT ADVISORY CONDITIONS LIKELY. THERE
IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Aug 17, 12:50 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
150 PM CDT MON AUG 17 2015

WIZ057-058-171915-
COLUMBIA-DODGE-
150 PM CDT MON AUG 17 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DODGE COUNTY...

AT 149 PM CDT...A STRONG THUNDERSTORM WAS OVER BEAVER DAM...MOVING
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BEAVER DAM...WAUPUN...MAYVILLE...HORICON...JUNEAU...THERESA...
BURNETT...FOX LAKE...LOWELL...KEKOSKEE...SOUTH BEAVER DAM...
KNOWLES...DANVILLE...MINNESOTA JUNCTION...LEIPSIG AND ATWATER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4329 8900 4345 8901 4362 8886 4363 8855
      4348 8842 4333 8877
TIME...MOT...LOC 1849Z 240DEG 21KT 4343 8881

BSH
Special weather statement, Aug 17, 12:51 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
151 PM CDT MON AUG 17 2015

WIZ051-171915-
FOND DU LAC-
151 PM CDT MON AUG 17 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FOND DU LAC
COUNTY...

AT 151 PM CDT...A STRONG THUNDERSTORM WAS NEAR NORTH FOND DU LAC...
MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FOND DU LAC...TAYCHEEDAH...MOUNT CALVARY...JOHNSBURG...PIPE...
MARYTOWN...PEEBLES AND CALVARY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4385 8816 4375 8841 4376 8843 4389 8853
      4389 8841 4394 8840 4394 8816
TIME...MOT...LOC 1851Z 240DEG 21KT 4386 8840

BSH
Special weather statement, Aug 17, 1:09 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
209 PM CDT MON AUG 17 2015

WIZ051-052-171945-
SHEBOYGAN-FOND DU LAC-
209 PM CDT MON AUG 17 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SHEBOYGAN AND
NORTHEASTERN FOND DU LAC COUNTIES...

AT 208 PM CDT...A STRONG THUNDERSTORM WAS NEAR FOND DU LAC...MOVING
NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
SHEBOYGAN AND NORTHEASTERN FOND DU LAC COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...JOHNSBURG...MOUNT CALVARY...ST. CLOUD...
GREENBUSH...MARYTOWN...PEEBLES...CALVARY AND TAYCHEEDAH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4374 8803 4369 8831 4379 8846 4394 8826
      4394 8821
TIME...MOT...LOC 1908Z 235DEG 7KT 4377 8831

JTS
Special weather statement, Aug 17, 1:24 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
224 PM CDT MON AUG 17 2015

WIZ064-069-070-172000-
JEFFERSON-ROCK-WALWORTH-
224 PM CDT MON AUG 17 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WALWORTH AND EAST
CENTRAL ROCK COUNTIES...

AT 223 PM CDT...A STRONG THUNDERSTORM WAS NEAR DARIEN...OR 8 MILES
NORTHWEST OF DELAVAN LAKE...MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  DELAVAN LAKE AROUND 245 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MILLARD...RICHMOND...
JOHNSTOWN CENTER...LA GRANGE...DELAVAN...TIBBETS AND ABELLS CORNERS.

LAT...LON 4259 8879 4270 8887 4286 8863 4264 8845
TIME...MOT...LOC 1923Z 241DEG 7KT 4269 8874

JTS
Special weather statement, Aug 17, 1:38 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
238 PM CDT MON AUG 17 2015

WIZ051-052-058-059-172015-
SHEBOYGAN-FOND DU LAC-WASHINGTON-DODGE-
238 PM CDT MON AUG 17 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON...
WESTERN SHEBOYGAN...NORTHEASTERN DODGE AND SOUTHEASTERN FOND DU LAC
COUNTIES...

AT 237 PM CDT...A STRONG THUNDERSTORM WAS OVER LOMIRA...OR 9 MILES
NORTHWEST OF KEWASKUM...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  CAMPBELLSPORT AROUND 245 PM CDT.
  KEWASKUM AROUND 250 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NEW FANE...ADELL...
GREENBUSH...GLENBEULAH...ASHFORD...DUNDEE...WAUCOUSTA...BEECHWOOD...
BROWNSVILLE AND BYRON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4348 8842 4364 8853 4385 8808 4361 8791
TIME...MOT...LOC 1937Z 243DEG 26KT 4360 8839

JTS
Special weather statement, Aug 17, 1:56 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
256 PM CDT MON AUG 17 2015

WIZ064-065-070-071-172030-
JEFFERSON-WAUKESHA-RACINE-WALWORTH-
256 PM CDT MON AUG 17 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WALWORTH...
NORTHWESTERN RACINE AND SOUTHWESTERN WAUKESHA COUNTIES...

AT 255 PM CDT...A STRONG THUNDERSTORM WAS NEAR EAST TROY...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  EAST TROY AROUND 310 PM CDT.
  POTTER LAKE AROUND 320 PM CDT.
  MUKWONAGO...NORTH PRAIRIE AND BIG BEND AROUND 330 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EAGLE...LA GRANGE...
GENESEE DEPOT...ABELLS CORNERS...HONEY CREEK...GENESEE...TROY CENTER
AND WATERFORD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4266 8848 4279 8864 4302 8838 4281 8814
TIME...MOT...LOC 1955Z 229DEG 15KT 4278 8849

JTS

The radar

The Milwaukee radar (KMKX), 54 km away, was scanning. The volume nearest the first event began at 20:57 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Walworth

When
August 17, 2:58 PM CST
Where
Walworth County, Sharon
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
42.500, -88.730

A large tree was blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2015Every state in 2015This day in weather historyWarnings in Wisconsin, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599284.